| Catalog Number |
230783000 |
| Medical Device Problem Codes |
Break (1069); Illegible Information (4050)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that intraoperatively it had not been possible to use the instrument as a part was loosened from the instrument.There is a plate on the instrument's top which came off the instrument.It did not enter the surgical area.Another instrument was available and the procedure was finished without any issue and without any surgical delay.There was no patient consequence.The lot number on the device could not be read because it was faded.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, h4.Corrected: d4 primary udi number.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : as per phone call with sales rep there is a plate on the instrument´s top.This one came off the instrument.It did not enter the surgical area.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned humeral implant driver found breakage of the 4 screws of the lower plate, causing the cap to fall apart.Broken fragments were returned for evaluation.Although signs of use can be seen, etching was readable and clear.The potential cause is traced to wear/fatigue of design features and indicates that the failure is attributed to a high cycle fatigue phenomenon, due to slap hammer usage.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the humeral implant driver would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : 1) quantity manufactured: (b)(4).2) date of manufacture: 05/24/2011.3) any anomalies or deviations identified in dhr: n/a.4) expiry date: n/a.5) ifu reference: ifu-w90966.Device history review : a manufacturing record evaluation was performed for the finished device product code: 230783000 lot number: 5080058, and no non-conformances or manufacturing irregularities were identified.H11 additional narrative:.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: as per phone call with sales rep there is a plate on the instrument´s top.This one came off the instrument.It did not enter the surgical area.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned humeral implant driver found breakage of the 4 screws of the lower plate, causing the cap to fall apart.Broken fragments were returned for evaluation.Although signs of use can be seen, etching was readable and clear.The potential cause is traced to wear/fatigue and indicates that the failure is attributed to a high cycle fatigue phenomenon, due to slap hammer usage.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the humeral implant driver would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 05/24/2011 3) any anomalies or deviations identified in dhr: n/a.4) expiry date: n/a.5) ifu reference: ifu-w90966.Device history review: a manufacturing record evaluation was performed for the finished device product code: 230783000 lot number: 5080058, and no non-conformances or manufacturing irregularities were identified.